Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 18, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 9, 2006, 6:30 PM EDT for Palm Beach County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2006, 6:30 PM EDT (22:30 UTC)
- Expired
- Apr 9, 2006, 7:02 PM EDT
- In force
- 32 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 103 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 11:23 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 092232 SVRMFL FLC099-092330- /O.NEW.KMFL.SV.W.0018.060409T2230Z-060409T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 630 PM EDT SUN APR 9 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 730 PM EDT * AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL PALM BEACH COUNTY...OR 13 MILES WEST OF BOYNTON BEACH...AND MOVING SOUTHEAST AT 20 MPH. * THE STORM WILL AFFECT... RURAL SOUTHEASTERN PALM BEACH COUNTY AT 640 PM EDT SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2663 8029 2649 8043 2637 8024 2651 8014 $$ KOB
2 follow-up statements
000 WWUS52 KMFL 092245 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 643 PM EDT SUN APR 9 2006 FLC099-092330- /O.CON.KMFL.SV.W.0018.000000T0000Z-060409T2330Z/ PALM BEACH FL- 643 PM EDT SUN APR 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR SOUTHEASTERN PALM BEACH COUNTY... AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF BOCA WEST...OR ABOUT 8 MILES WEST OF DELRAY BEACH...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE CROSSING US 441 AND ATLANTIC AVENUE BY 655 PM. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY EVENING FOR SOUTHERN FLORIDA. LAT...LON 2655 8021 2643 8031 2633 8016 2644 8006 $$ KOB
000 WWUS52 KMFL 092302 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 700 PM EDT SUN APR 9 2006 FLC099-092310- /O.CAN.KMFL.SV.W.0018.000000T0000Z-060409T2330Z/ PALM BEACH FL- 700 PM EDT SUN APR 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALM BEACH COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...THE STORM LOCATED 3 MILES SOUTHWEST OF DELRAY BEACH IS STILL CAPABLE OF PRODUCING SMALL HAIL ALONG WITH VERY HEAVY RAINFALL AND OCCASIONAL LIGHTNING. LAT...LON 2655 8021 2643 8031 2633 8016 2644 8006 $$ KOB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:41 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 9, 3:41 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 341 PM EDT SUN APR 9 2006 .DISCUSSION...COLD FRONT CURRENTLY ACROSS THE LAKE OKEECHOBEE REGION WILL CONTINUE TO MOVE SLOWLY SOUTHEASTWARD TONIGHT...CONTINUING TO PROVIDE SOME SURFACE CONVERGENCE. IT WILL TAKE TIME FOR THE UPPER SHORTWAVE...NOW OVER THE EASTERN GULF...TO MOVE EAST ACROSS THE AREA. THUS...GOOD VENTILATION WILL CONTINUE ALOFT WELL INTO THE EVENING HOURS ACROSS SOUTH FL...AND POSSIBLY THROUGH THE OVERNIGHT. HOWEVER...AS THE BOUNDARY LAYER COOLS...AM EXPECTING COVERAGE OF THUNDERSTORMS TO DECREASE...THOUGH CANNOT DISCOUNT EVEN ISOLATED STORMS AFTER MIDNIGHT. WILL INCREASE POPS FOR TONIGHT SINCE IT LOOKS LIKE IT WILL TAKE AWHILE FOR THE SYSTEM TO MOVE THROUGH. SO FAR STORMS HAVE NOT DEVELOPED FROM COLLIER THROUGH A LARGE PORTION OF MIAMI-DADE COUNTY. OUTFLOWS ARE SEEN ON RADAR BEGINNING TO MOVE SOUTH...SO AM STILL FORECASTING THUNDERSTORMS TO DEVELOP AREAS FURTHER SOUTH...WHERE THE AIRMASS CONTINUES RIPE FOR STORM DEVELOPMENT. GFS CONTINUES TO SHOW WAVES OF LOW PRESSURE DEVELOPING ALONG THE FRONT TONIGHT THROUGH TOMORROW. HOWEVER...PLACEMENT OF THE LOWS IS RANDOM WITH EACH RUN...SO DO NOT HAVE A HIGH CONFIDENCE IN HOW THIS WILL PLAY OUT. THINKING IS THAT THE FRONT WILL MOVE INTO THE KEYS BY MONDAY MORNING. HOWEVER...BROAD TROUGHING AND POSSIBLE LOW PRESSURE TO OUR SOUTH WILL RESULT IN EASTERLY FLOW...BECOMING RATHER STRONG...OVER THE NEXT FEW DAYS. THOUGH MOISTURE WILL DECREASE TOMORROW...THERE SHOULD BE ENOUGH WITH THE ENSUING EASTERLY FLOW FOR SCATTERED SHOWERS. BELIEVE THAT THE GFS IS OVERLY BULLISH ON THE LOW DEVELOPMENT ALONG THE FRONT TOMORROW...WHICH IT THEN BRINGS WESTWARD SOUTH OF THE AREA MID WEEK. STILL...LOCAL AREA LIKELY WILL BE SANDWICHED BETWEEN RATHER STRONG HIGH PRESSURE TO THE NORTH AND LOWER PRESSURE SOUTH. THIS WILL RESULT IN A RATHER STRONG EASTERLY FLOW THROUGH MID WEEK. SO IT WILL BE BREEZY AND LOCALLY WINDY AT THE ATLANTIC COAST NEXT FEW DAYS. && .MARINE...STRONG PRESSURE GRADIENT WILL BECOME ESTABLISHED ACROSS THE LOCAL WATERS THROUGH MID WEEK. THIS WILL RESULT IN HAZARDOUS SEAS ACROSS ESPECIALLY THE GULF STREAM WATERS. HAVE POSTED A SMALL CRAFT ADVISORY FOR THESE WATERS TONIGHT...AND IT LOOKS LIKE BY TOMORROW...MANY OTHER AREAS MAY NEED TO BE INCLUDED IN THIS AS THE GRADIENT TIGHTENS. WILL HAVE TO MONITOR HOW A FETCH MAY SET UP EAST OF THE PALM BEACH COAST...BECAUSE IT IS POSSIBLE THAT NEAR SHORE SEAS COULD BE EVEN HIGHER THAN CURRENTLY FORECAST SHOULD THE WIND FIELD BECOME ORIENTED TOWARD THE PALM BEACH COAST. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 69 79 70 78 / 80 30 25 20 FORT LAUDERDALE 70 79 70 80 / 80 40 25 20 MIAMI 69 81 70 81 / 80 40 25 20 NAPLES 65 83 61 85 / 70 30 10 5 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...SMALL CRAFT ADVISORY GULF STREAM WATERS THROUGH MONDAY. GM...NONE. && DG
Hazardous weather outlook, Apr 9, 6:04 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 604 PM EDT SUN APR 9 2006 FLZ063-066>075-102215- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 604 PM EDT SUN APR 9 2006 ...SEVERE THUNDERSTORMS POSSIBLE EARLY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE TO PRODUCE A THREAT OF DAMAGING WINDS..LARGE HAIL AND FREQUENT LIGHTNING OVER MUCH OF SOUTH FLORIDA THROUGH THE EARLY EVENING. ONLY THE IMMEDIATE WEST COAST IS LEAST LIKELY TO EXPERIENCE ANY OF THESE THUNDERSTORMS. TORNADOES: THE SEVERE THUNDERSTORMS WILL MEAN A SMALL CHANCE OF TORNADOES. HAIL: THE THREAT OF HAIL OF 3/4 INCH OR GREATER WILL BE GREATEST OVER GLADES..HENDRY..PALM BEACH..BROWARD AND MIAMI-DADE COUNTIES IN ASSOCIATION WITH THE SEVERE THUNDERSTORMS. FLOODING: HEAVY RAINS ASSOCIATED WITH THE THUNDERSTORMS WILL GIVE A SLIGHT CHANCE OF FLOODING OVER MAINLY GLADES AND PALM BEACH COUNTIES. WAVES: SEAS TO 7 FEET TONIGHT IN THE GULF STREAM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED EARLY TONIGHT. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Local storm report, Apr 9, 1:57 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
157 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL W BOCA RATON 26.36N 80.10W
04/09/2006 E0.88 INCH PALM BEACH FL TRAINED SPOTTER
OCCURRED AT 11765 LEEWAY PLACE
0145 PM TSTM WND GST PARKLAND 26.31N 80.24W
04/09/2006 E0 MPH BROWARD FL TRAINED SPOTTER
WINDS ESTIMATED AS 50 TO 55 MPH.
0145 PM TSTM WND DMG PARKLAND 26.31N 80.24W
04/09/2006 BROWARD FL TRAINED SPOTTER
TREES DOWN ON CORAL RIDGE DRIVE
&&
BEPLocal storm report, Apr 9, 2:04 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
204 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL COCONUT CREEK 26.27N 80.19W
04/09/2006 E0.88 INCH BROWARD FL TRAINED SPOTTER
HAIL WAS OCCURRING AT INTERSECTION OF COPANS AND LYONS.
&&
BEPLocal storm report, Apr 9, 2:35 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
235 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL BOYNTON BEACH 26.53N 80.09W
04/09/2006 E0.25 INCH PALM BEACH FL TRAINED SPOTTER
HAIL WAS OCCURRING AT BOYNTON BEACH BLVD AND JOG ROAD.
&&
BEPSpecial weather statement, Apr 9, 2:59 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 259 PM EDT SUN APR 9 2006 FLZ063-066-092000- GLADES-HENDRY- 300 PM EDT SUN APR 9 2006 ..DEVELOPING STORMS OVER WEST OF LAKE OKEECHOBEE... AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 7 MILES EAST OF ARCHBOLD TO PALMDALE...OR...MOVING TO THE EAST SOUTHEAST AT 10 TO 15 MPH. THESE STORMS WILL AFFECT GLADES AND NORTHERN HENDRY COUNTIES THROUGH 4 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORMS HAVE PASSED. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD ALSO REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THE STORMS BECOME ANY STRONGER. REMEMBER THAT THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Local storm report, Apr 9, 3:09 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HEAVY RAIN BOYNTON BEACH 26.53N 80.09W
04/09/2006 M0.00 INCH PALM BEACH FL TRAINED SPOTTER
SPOTTER REPORTED 2 AND 1/4 INCHES OF RAIN HAS FALLEN
BETWEEN 2PM AND 3PM
&&
BEPLocal storm report, Apr 9, 6:10 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
610 PM EDT SUN APR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL PEMBROKE PINES 26.01N 80.34W
04/09/2006 E0.25 INCH BROWARD FL NWS EMPLOYEE
FORMER NWS EMPLOYEE REPORTED PEA SIZED HAIL AT THE
INTERSECTION OF INTERSTATE 75 AND SHERIDAN ST
0600 PM TSTM WND GST COOPER CITY 26.06N 80.27W
04/09/2006 E40 MPH BROWARD FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED ESTIMATED WIND GUST OF 40 MPH
SHERDAN STREET AND PALM AVE IN COOPER CITY.
&&
EBAUGHThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 12:43 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 28 min |
| Apr 9, 1:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 9, 1:26 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 64 min |
| Apr 9, 1:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 9, 2:10 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Apr 9, 2:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 9, 2:49 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 31 min |
| Apr 9, 3:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 9, 4:14 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Apr 9, 5:26 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 64 min |
| Apr 9, 5:37 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 22 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.